MAUDE Adverse Event Report: COOK ENDOSCOPY PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G22636
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.The report was confirmed with the pictures provided.Four pictures were provided by the user.All four pictures are photos of the explanted device showing the broken bumper and a piece of the bumper still attached to the feeding tube.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based on the pictures provided and statements describing the event.The device history record for the lot number and subassembly lot numbers said to be involved were reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The internal quality check (iqc) record for the lot of component part number (cpn) involved was reviewed and indicated that there was no issue with the product in terms of tensile strength.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instruction for use indicate the following: "warning: the bolster should sit close to the skin but not tight against the skin.Excessive traction on the tube may cause premature removal, fatigue, or failure of the device." prior to distribution, all peg 24 percutaneous endoscopic gastrostomy sets - pull are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a percutaneous endoscopic gastrostomy (peg), the physician used a cook peg 24 percutaneous endoscopic gastrostomy set - pull and stated that 3 days after placement, patient had some difficulties including food leakage to the exterior and he found peg tube broken.After that, he retired [retrieved] the broken parts and replaced the tube for a new one using the same ostomy that was used originally.The following additional information was provided from a letter from the physician.I have been treating patient, (b)(6) years old, for a carcinoma in her larynx.She is radiotherapy recurrent.On (b)(6) 2020 she was subjected to surgery in (b)(6) hospital (b)(6).The procedure started with an endoscopic gastrostomy which concluded without incidents.Then we proceeded with total laryngectomy with selective bilateral dissection of the neck without complications.She started her diet through the catheter on (b)(6) 2020, without any problems.At 06:00 hrs.Of (b)(6) we started having difficulties feeding her through the probe, with leaking to the exterior and pain, after that the catheter was spontaneously self-ejected.The ct showed that the internal dome was in the gastric wall.That same day we placed another gastrostomy, this time through laparoscopy and the dome was extracted.Another catheter was placed without complications.She is currently with parenteral nutrition and feeding through the probe will be reinstated 72 hours after the gastrostomy.The spontaneous self-ejection came with a small fragment of the internal dome.The only explanation i can find to this case is that the dome was defective which led to the detachment of the probe and its self-ejection.A section of the device did not remain inside the patient¿s body.The patient required a gastrostomy by laparoscopy to remove from the bolster of the device due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10936411
Report Number1037905-2020-00522
Device Sequence Number641369
Product Code KNT
UDI-Device Identifier00827002226364
UDI-Public(01)00827002226364(17)210323(10)W4333831
Combination Product (Y/N)Y
Initial Reporter CountryMX
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2021
Device Model NumberG22636
Device Catalogue NumberPEG-24-PULL-S
Device Lot NumberW4333831
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2020
Initial Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight80